Which Side Effects of Suboxone Are Serious?
If you or someone you love have an addiction to opioids, fear of withdrawal is serious business. Conversations surrounding withdrawal make it sound like the most challenging physical endeavor a person can undertake. But, it is a process many addicts complete successfully and it is a necessary part of achieving sobriety.
If you fear withdrawal from your opioid of choice, a great option for treating withdrawal and reducing the length of detox is suboxone. For more information about suboxone and its benefits, contact the SuboxoneDrugRehabs.com at 877-631-0460 and speak with someone who can direct you to resources.
Detoxification is a necessary part of an opioid abuse treatment plan and with detox comes with drawl. The US National Library of Medicine identifies the following symptoms of withdrawal:
- muscle aches
- increased tearing
- runny nose
- abdominal cramping
- dilated pupils
- goose bumps
These symptoms are very uncomfortable, but they aren’t life threatening. They typically begin within 12 hours of last heroin usage and within 30 hours of last methadone exposure. You can get through them, as many people have done previously.
Buprenorphine and naloxone in combination are used to treat opioid dependence. According to the US National Library of Medicine, “Buprenorphine is in a class of medications called opioid partial agonist-antagonists and naloxone is in a class of medications called opioid antagonists … buprenorphine and naloxone work to prevent withdrawal symptoms when someone stops taking opioid drugs by producing similar effects to these drugs.”
Suboxone is a combination of buprenorphine and naloxone that takes the form of sublingual film to take under the tongue. It is generally taken once daily, around the same time every day.
Plus, suboxone is prescribed by a doctor and can be administered in private without having to enter a treatment center. For some treatment choices, it is the best option.
Most people begin their treatment with buprenorphine, which is taken in a doctor’s office. A doctor typically starts patients on a low dose of buprenorphine and increases the dose for 1 or 2 days before switching patients to buprenorphine and naloxone. The doctor may continue to increase and/or decrease doses until the medication works properly.
Do not stop taking the medication without the help of a doctor, as quitting cold turkey, without supervision will cause withdrawal symptoms, including hot or cold flushes, restlessness, teary eyes, runny nose, sweating, chills, muscle pain, vomiting, and diarrhea.
Mild Side Effects
- stomach pain
- difficulty falling asleep or staying asleep
- mouth numbness or redness
- tongue pain
- blurred vision
- back pain
If these side effects persist, you should contact a doctor.
Serious Side Effects
- skin rash
- difficulty breathing or swallowing
- swelling of the face, throat, tongue, lips, eyes, hands, feet, ankles, or lower legs
- slowed breathing
- upset stomach
- extreme tiredness
- blurred vision
- slurred speech
- unusual bleeding or bruising
- lack of energy
- loss of appetite
- pain in the upper right part of the stomach
- yellowing of the skin or eyes
- dark-colored urine
- light-colored stools
If these side effects develop, you should seek medical assistance immediately.
If you or someone you love are considering treatment for opioid addiction and would like to ensure the best chance of weathering detox, suboxone is a great way to manage those symptoms. For additional information, contact SuboxoneDrugRehabs.com at 877-631-0460 and speak with someone today.